Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 134, NWS Atlanta, GA

June 9, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2013, 3:52 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2013, 3:52 PM EDT (19:52 UTC)
Expired
Jun 9, 2013, 4:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Houston County, GA, Pulaski County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:10 PM EDTTSTM WND DMGCochran, GAA COUPLE OF TREES WERE BLOWN DOWN IN COCHRAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS52 KFFC 091952
SVRFFC
GAC023-153-235-289-092030-
/O.NEW.KFFC.SV.W.0134.130609T1952Z-130609T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SUN JUN 9 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  EASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  NORTHERN PULASKI COUNTY IN CENTRAL GEORGIA
  SOUTHERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF HAWKINSVILLE...MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COCHRAN AND JEFFERSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3229 8361 3232 8373 3267 8359 3270 8331
      3251 8318 3245 8316 3245 8318 3237 8327
      3221 8350
TIME...MOT...LOC 1952Z 209DEG 30KT 3233 8357

$$
2 follow-up statements
355 
WWUS52 KFFC 092014
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT SUN JUN 9 2013

GAC235-092024-
/O.CAN.KFFC.SV.W.0134.000000T0000Z-130609T2030Z/
PULASKI GA-
414 PM EDT SUN JUN 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...

THE STORM HAS EXITED PULASKI COUNTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3243 8347 3249 8366 3267 8359 3270 8331
      3252 8319 3250 8318 3245 8317 3234 8331
TIME...MOT...LOC 2014Z 209DEG 30KT 3249 8346

$$

GAC023-153-289-092030-
/O.CON.KFFC.SV.W.0134.000000T0000Z-130609T2030Z/
TWIGGS GA-BLECKLEY GA-HOUSTON GA-
414 PM EDT SUN JUN 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN HOUSTON...BLECKLEY AND SOUTHERN TWIGGS COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR MAGNOLIA...MOVING NORTHEAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TARVERSVILLE...ROBINS AIR FORCE BASE...GOLDSBORO...CARY...REBIE...
BULLARD...DISTRICT PATH...JEFFERSONVILLE AND MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3243 8347 3249 8366 3267 8359 3270 8331
      3252 8319 3250 8318 3245 8317 3234 8331
TIME...MOT...LOC 2014Z 209DEG 30KT 3249 8346

$$
895 
WWUS52 KFFC 092022
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN JUN 9 2013

GAC023-153-289-092033-
/O.EXP.KFFC.SV.W.0134.000000T0000Z-130609T2030Z/
TWIGGS GA-BLECKLEY GA-HOUSTON GA-
422 PM EDT SUN JUN 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON...
BLECKLEY AND SOUTHERN TWIGGS COUNTIES EXPIRES AT 430 PM EDT...

AT 419 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TARVERSVILLE...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARY...
REBIE...BULLARD...DISTRICT PATH...JEFFERSONVILLE AND MARION.

THIS IS STILL A DANGEROUS STORM...IF YOU ARE IN THE PATH OF THIS
STORM MOVE TO A SAFE PLACE INDOORS. IF SEVERE WEATHER IS EXPECTED TO
PERSIST BEYOND THE EXPIRATION TIME OF THIS WARNING...A NEW WARNING
WILL BE ISSUED.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3243 8347 3249 8366 3267 8359 3270 8331
      3252 8319 3250 8318 3245 8317 3234 8331
TIME...MOT...LOC 2023Z 209DEG 30KT 3256 8342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:05 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 9, 2:05 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT SUN JUN 9 2013

.PREV DISCUSSION... /ISSUED 1048 AM EDT SUN JUN 9 2013/

.UPDATE...
MADE SLIGHT ADJUSTMENTS TO RAISE TEMPS BASED ON SOME MORNING
SCATTERING OUT OF CLOUD COVERAGE IN PORTIONS OF THE NORTH.
OTHERWISE...TIMING OF INCREASING POPS LOOKS TO BE ON TRACK BASED
ON RECENT HI-RES MODEL RUNS AND SHOWER AND ISOLATED THUNDERSTORM
DEVELOPMENT OCCURRING ACROSS CENTRAL GA AS THE GULF MOISTURE
ADVECTS NORTHWARD. PWATS ALONG THE MOISTURE AXIS ARE IN THE
1.8-2.0 INCH RANGE THEREFORE PRECIPITATION SHOULD BE QUITE
EFFICIENT AND PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH
STRONGER DEVELOPMENT THROUGH THE SHORT TERM. FORECAST LOOKS TO BE
LARGELY ON TRACK AND PREVIOUS DISCUSSION FOLLOWS...

BAKER

&&

PREV DISCUSSION... /ISSUED 752 AM EDT SUN JUN 9 2013/

PREV DISCUSSION...

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 436 AM EDT SUN JUN 9 2013/
WITH THE CWA BETWEEN RIDGING TO THE EAST AND LOW PRESSURE SYSTEM
OVER THE CENTRAL CONUS...AREA IS IN SOUTHERLY FLOW AT THE SFC AND
SW FLOW ALOFT. THIS HAS BROUGHT DEEP GULF MOISTURE INTO GEORGIA
AND WILL MAKE FOR A RAIN FILLED SUNDAY. ALREADY HAVE AN AREA OF
SHOWERS ON RADAR ACROSS CENTRAL GEORGIA. THIS WILL CONTINUE TO
MOVE NORTHWARD THIS MORNING EXPANDING THE RAIN ACROSS CENTRAL
GEORGIA AND BY AFTERNOON EXPECT DEVELOPMENT ALSO ACROSS NORTH
GEORGIA. THIS IS SUPPORTED BY THE HRRR WHICH EXCEPT FOR BEING
SLIGHTLY SLOW INITIALLY ON THE POSITIONING OF THE
SHOWERS...APPEARS TO HAVE A GOOD HANDEL ON DEVELOPMENT.
INSTABILITY IS STILL DECENT WITH THIS SYSTEM WHILE SHEAR IS ON THE
LOWER SIDE. EXPECT SOME STORMS TO BECOME STRONG THIS AFTERNOON
WITH GUSTY WINDS AND HAIL THE MAIN HAZARDS. EXTENSIVE CLOUD
COVERAGE IS EXPECTED TODAY AND WILL HELP TO PLAY A ROLE IN
SUPPRESSING SEVERE STORMS BUT CANNOT RULE OUT AN ISOLATED SEVERE
STORM.

GUIDANCE IS IN GOOD AGREEMENT WITH HIGH POPS CONTINUING
OVERNIGHT...AT LEAST FOR NORTH GEORGIA. FORECAST IS FOR BETTER
CHANCES IN THE FIRST HALF OF THE NIGHT. STILL LIKELY POPS IN FOR
MONDAY AS THE UPPER TROUGH AXIS APPROACHES THE CWA AND WILL HELP TO
ENHANCE CONVECTION. MODELS ARE SIMILAR IN SHOWING A DRY SLOT IN THE
SECOND HALF OF THE PERIOD ON MONDAY SO APPEARS MONDAY MORNING AND
EARLY AFTERNOON HAS THE BETTER CHANCE OF SHRA/TSRA.

FOR THE MOST PART AROUND A HALF INCH OF RAIN IS EXPECTED TODAY AND
ANOTHER HALF INCH TO AN INCH OVERNIGHT. WITH RAIN EXPECTED THROUGH
MUCH OF THE SHORT TERM...WILL HAVE TO CONTINUE TO MONITOR RAINFALL
AMOUNTS CLOSELY FOR ANY ISOLATED FLOODING.

11

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

LONG TERM PERIOD BEGINS WITH A STRONG SHORTWAVE MOVING THROUGH THE
TENNESSEE VALLEY AND INTO NORTH GEORGIA PROVIDING FOR AN ENHANCED
THUNDERSTORM RISK INTO THE OVERNIGHT. IN FACT...WITH TIMING OF
SHORTWAVES...MUCH OF THE EXTENDED PERIOD WILL FEATURE POPS HIGHER
DURING THE OVERNIGHT HOURS THAN THE DAYTIME...CERTAINLY AN ODDITY
THIS TIME OF YEAR. FOR FIRST SHORTWAVE INTO TUESDAY MORNING WILL
CARRY LIKELY POPS FOR THE NORTHERN TIER TRANSITIONING TO JUST MID
RANGE SCATTERED FOR CENTRAL GEORGIA ON TUESDAY AS SHORTWAVE SHEARS
OUT AND LIFTS NORTHEAST OF THE LOCAL AREA.

ALTHOUGH DRIER AIR WILL WORK IN LATE TUESDAY...AREA WILL BE ON THE
EASTERN SIDE OF UPPER RIDGE WITH A SERIES OF SHORTWAVES TO MOVE
THROUGH. GFS SHOWS POTENT DISTURBANCE TUESDAY NIGHT...AGAIN WITH
LIMITED MOISTURE...BUT ENOUGH TO WARRANT SCATTERED POPS INTO THE
OVERNIGHT HOURS.

MODELS REMAIN CONSISTENT IN DEPICTING STRONGEST SHORTWAVE ON THU
WHICH LOOKS TO HAVE A SURFACE REFLECTION WITH AND ALLOWS A WEAK
FRONT TO PUSH THROUGH THE REGION. SURFACE CONVERGENCE ALONG THIS
FEATURE ALONG WITH AFOREMENTIONED UPPER SUPPORT AND HIGHER
INSTABILITY THAN PREVIOUS DAYS WILL RESULT IN HIGH THUNDERSTORM
CHANCES THROUGH THU EVENING.

AS FRONT CLEARS...EVEN DRIER AIR WORKS INTO THE AREA LIMITING RAIN
CHANCES FURTHER. WE WILL STILL SEE STRONG SHORTWAVES MOVE THROUGH
ON EAST SIDE OF UPPER RIDGE BUT POPS WILL BE LIMITED TO LOW END
CHANCE AT BEST FOR THE REMAINDER OF THE PERIOD.

DEESE

&&

.AVIATION...
18Z UPDATE...
MAINLY VFR CONDITIONS THOUGH MVFR VSBYS AND CIGS POSSIBLE WITH
WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT INITIALLY. PRECIP
SHOULD CONTINUE THROUGH MAJORITY OF FORECAST PERIOD AND CIGS LOOK
TO GET TO MVFR NEAR 2500 FT AFTER 04Z AND IFR AROUND 700 FT FROM
08-15Z. CONDITIONS SHOULD GRADUALLY IMPROVE INTO THE DAY MONDAY
WITH PRECIP CHANCES ON THE DECREASE FROM THE NW AFTER 18Z. WINDS
WILL BE MAINLY SOUTH TO SE THROUGH THIS EVENING... THEN SHIFT TO
SW AFTER ABOUT 08Z...STAYING LESS THAN 10 KTS BUT HIGHER
MAGNITUDES POSSIBLE WITH ANY STORM DEVELOPMENT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND INITIAL WINDS.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  68  83  69 /  90  80  60  30
ATLANTA         81  67  82  70 /  90  80  60  30
BLAIRSVILLE     80  65  76  65 /  90  80  60  60
CARTERSVILLE    83  68  83  70 /  90  80  60  50
COLUMBUS        84  69  87  73 /  90  70  60  30
GAINESVILLE     81  66  80  68 /  90  80  60  50
MACON           85  70  87  71 /  90  70  60  30
ROME            83  68  83  69 /  90  80  60  60
PEACHTREE CITY  81  68  83  69 /  90  80  60  30
VIDALIA         87  72  88  74 /  70  60  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11/BAKER
LONG TERM....DEESE
AVIATION...BAKER
Hazardous weather outlook, Jun 9, 6:00 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SUN JUN 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SHOWERS WITH NUMEROUS THUNDERSTORMS EXPECTED TODAY...

DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH DEEP MOISTURE
SPREADING NORTH FROM THE GULF OF MEXICO TO INCREASE SHOWER AND
THUNDERSTORMS CHANCES FOR THE AREA. SHOWERS AND STORMS ARE
EXPECTED TO DEVELOP INITIALLY OVER THE SOUTHERN TIER AND THEN
INCREASE IN COVERAGE AND INTENSITY AS THEY SPREAD NORTHWARD
THROUGH THE AFTERNOON HOURS. LOCALLY HEAVY RAIN WILL BE THE MAIN
THREAT GIVEN RECENT HEAVY RAINS BUT THE STRONGER STORMS WILL ALSO
CONTAIN STRONG WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. AT THIS TIME...AREAS ALONG AND NORTH OF INTERSTATE 20
HAVE THE BEST CHANCES FOR STRONG STORMS AS INSTABILITY HAS A
CHANCE TO BUILD PRIOR TO THUNDERSTORM ARRIVAL. ALTHOUGH CHANCES
ARE NOT HIGH...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH
THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE ANTICIPATED IN THE WAKE OF THE SUNDAY
ACTIVITY WITH MONDAY AND THURSDAY LOOKING LIKE THE MOST ACTIVE
DAY WITH RESPECT TO THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 9, 2:01 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT SUN JUN 9 2013

GAZ039-091830-
201 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
230 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLORAL HILL TO LUNDBERG...MOVING NORTHEAST
AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES CAN BE EXPECTED ACROSS
WILKES COUNTY...INCLUDING AREAS AROUND LUNDBERG...FICKLIN...
TIGNALL... WASHINGTON...MALLORYSVILLE...ROCKY CREEK FIRE
DEPT....DANBURG...DELHI...AONIA...NORMAN...HOLLIDAY PARK...FLORAL
HILL AND METASVILLE. THIS AREA HAS ALREADY SEEN 2 TO 2.5 INCHES OF
RAIN ALREADY TODAY...AND THESE ADDITIONAL RAINFALL AMOUNTS COULD
RESULT IN INCREASE RUNOFF...AND PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES.

&&

LAT...LON 3363 8260 3361 8263 3360 8268 3362 8269
      3361 8271 3363 8277 3398 8278 3399 8266
      3398 8264 3388 8260 3387 8256 3382 8259
      3365 8249
TIME...MOT...LOC 1759Z 208DEG 27KT 3382 8267 3362 8270
Special weather statement, Jun 9, 2:26 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUN 9 2013

GAZ039-091845-
226 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
245 PM EDT...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DELHI TO AONIA...MOVING NORTH AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE UP TO 0.5 INCHES IN THE
NEXT 30 MINUTES...ON TOP OF THE 2.5 TO 3 INCHES THAT HAS ALREADY
FALLEN. IN ADDITION...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE AS THEY MOVE
ACROSS WILKES COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE HOLLIDAY PARK...DELHI...AONIA...DANBURG...
FLORAL HILL AND METASVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3363 8255 3363 8260 3362 8262 3360 8267
      3396 8268 3400 8266 3398 8264 3388 8260
      3387 8256 3382 8259 3365 8249
TIME...MOT...LOC 1825Z 201DEG 26KT 3395 8263 3371 8260
Special weather statement, Jun 9, 3:02 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 9 2013

GAZ105-106-091930-
302 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CRISP AND DOOLY
COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGIA VETERANS MEMORIAL STATE PARK...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP AND
DOOLY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK...WENONA...
RAINES...CORDELE...DRAYTON...RICHWOOD...VIENNA...LILLY...BYROMVILLE
AND PINEHURST.

&&

LAT...LON 3191 8392 3195 8393 3205 8397 3224 8392
      3219 8363 3184 8374
TIME...MOT...LOC 1902Z 208DEG 25KT 3201 8386
Special weather statement, Jun 9, 3:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT SUN JUN 9 2013

GAZ095-105-107-108-092000-
325 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILCOX...
PULASKI...DOOLY AND HOUSTON COUNTIES UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEHURST...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
PULASKI...DOOLY AND HOUSTON COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE TIPPETTVILLE...LILLY...
VIENNA...PINEHURST...MOCK SPRINGS...UNADILLA...WALLACE...HENDERSON...
BROWNDALE...ELKO...HAWKINSVILLE...MOSS OAK...GROVE PARK...GROVANIA
AND HARTFORD.

&&

LAT...LON 3212 8391 3229 8386 3229 8385 3232 8385
      3244 8381 3227 8335 3203 8367 3203 8372
TIME...MOT...LOC 1925Z 208DEG 25KT 3217 8375

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:42 PM EDTSpecial Weather StatementFFCStewart, Webster48 min
Jun 8, 9:37 PM EDTSpecial Weather StatementFFCChattahoochee, Marion53 min
Jun 8, 10:56 PM EDTSpecial Weather StatementFFCTalbot34 min
Jun 9, 2:01 PM EDTSpecial Weather StatementFFCWilkes29 min
Jun 9, 2:26 PM EDTSpecial Weather StatementFFCLincoln19 min
Jun 9, 3:02 PM EDTSpecial Weather StatementFFCCrisp, Dooly28 min
Jun 9, 3:25 PM EDTSpecial Weather StatementFFCDooly, Pulaski35 min
Jun 9, 4:10 PM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 27 more22 hr
Jun 9, 4:28 PM EDTSpecial Weather StatementFFCTwiggs47 min
Jun 9, 4:55 PM EDTSpecial Weather StatementFFCTaliaferro35 min
Jun 9, 5:03 PM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Jun 9, 5:36 PM EDTSpecial Weather StatementFFCWarren24 min
Jun 9, 6:52 PM EDTSpecial Weather StatementFFCDodge38 min
Jun 9, 7:49 PM EDTSpecial Weather StatementFFCEmanuel41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.